Heart Disease Community
bystolic and weight gain
About This Community:

This patient support community is for discussions relating to angina, angioplasty, arrhythmia, bypass surgery, cardiomyopathy, coronary artery disease, defibrillator, heart attack, heart disease, mitral valve, pacemaker, PAD, stenosis, and stress tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

bystolic and weight gain

Is Bystolic associated with weight gain?  I have been on
a 5 mg. dose for about 3 months and I have gained 10
pounds with no change in eating habits.  I am pretty
much on 1000 calories a day and watching sodium
intake closely (this is not fun!) and I cannot make the
weight budge.  My doctor says he doesn't know of
Bystolic causing this problem, and that I should just
"keep an eye" on my weight. I am ready to switch docs!

Anyone else with the same problem?  What did you do
about it?  Thanks!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_n_tn
I too have been on 5mg of bystolic for about a year - within the first month of being on the drug I 'packed' on @10 lbs.  I eat a very lo-calorie diet.  My cardiologist basically said - put up with the weight or have a stroke (I am a thin-built woman - not overweight/obese by any means - at least at when I started the meds).  The weight is centered in the belly region - an area where I never carried weight - oh boy not now!!!  I don't want to hear the 'you need to exercise more, blah, blah - I don't have the energy!!  I guess I should accept the weight, but the bystolic makes me sooooo tired - I have to try to get important work done early in the day - by 2-3PM, I'm beat.  I don't know why doctors won't admit that weight gain is an issue - it's not vanity for me - it's quality of life.  I am tired, I am packing on belly fat (which in itself isn't good - per the doctors) and just looking for a way to get back to 'normal' - I'm to the point where I'll take the stroke risk - just to return to feeling like my 'old self'......
Blank
Avatar_m_tn
Wow, you could be describing my life.  I try to get everything done by 2-3, because after that I'm exhausted and have brain fog.  The 20mg of Bystolic has my BP under control at last, but at quite a cost.  And if I weren't so effing tired, I'd exercise more.  It's hard to accept the weight gain (one was 5 lbs in a month when they increased the B. from 10 mg to 20mg) when you've never looked like this and were always a bundle of energy.  Now two dog walks a day, and I'm looking for a place to lie down.  I'm sooo impressed by rally's 1000 calories a day, but I'm not sure I could do it.  It does look like the next step, though.

Why did they stop making speed?  
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
ill13632 severe disease Comment
Apr 14
1317224_tn?1378708734
Blank
MaryLL I'm feeling good 16 months ... Comment
Apr 13
1317224_tn?1378708734
Blank
MaryLL uploaded new photos
Apr 13
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Heart Disease Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
1684282_tn?1350782543
Blank
The Death by Heroin
Feb 03 by Julia M Aharonov, DOBlank
Top Heart Disease Answerers
976897_tn?1379171202
Blank
ed34
watford, United Kingdom
Avatar_f_tn
Blank
skydnsr
159619_tn?1318997813
Blank
erijon
Salt Lake City, UT
63984_tn?1385441539
Blank
Flycaster305
97303, OR
329165_tn?1385201516
Blank
Smiley2000
Australia
Avatar_m_tn
Blank
jrbon
Madrid, Spain